thinning hair due to meds

Debra Austin
By Debra Austin Latest Reply 2010-12-05 07:11:24 -0600
Started 2010-12-03 22:55:16 -0600

About six months ago my dr. put me on glimerpride(Brand name: Amaryl). Well I have noticed my hair is thinning now. I was blessed with a LOT of hair, so it's not a problem yet. I'm just concerned if it continues it will become one. I also suffer from p.c.o.s. in which thinning hair is a symptom. I've had p.c.o.s. since I was a teen and never had this problem. My sis is also on glimpride and has extremely thin hair. Also my dad has just been put on it and his already receding hair line is worse. I'm just wondering if there's anyone else with this problem or concern?

3 replies

peace13 2010-12-04 14:13:29 -0600 Report

I had this problem when i was on medicine called topamax my hair was thinning and falling out in clumps
since i have thick curly hair it wasnt that big of a problem for me but my doctor recommended using all natural ingredient shampoo and conditioners. they make ones that dont have the harsh sulfates in them.
I got mine at a whole food store that really helped
iit might be worth a try?
best of luck

GabbyPA 2010-12-05 07:11:24 -0600 Report

I have been using an all natural soap that is a shampoo and body wash. It seems my hair is having less issues and it seems fuller. It is still thin, but there is more body in it. It is from Nature Rich. I am still experimenting with it, but so far I seem to be very happy with it.

GabbyPA 2010-12-04 07:22:22 -0600 Report

I know that P.C.O.S. is a cause of hair thinning, along with thyroid issues. I have not heard about it being an issue with glimperide, but there could be a connection. If you search, you might see if thinning hair is a side effect of the med. For me, I think it just runs in the family, we all had thin hair, but then again, we all have diabetes as well. Interesting correlations. I just chalk it up to age and crummy shampoo.

Next Discussion: Healing slowly »